Jump to content

Tips for tapering Zoloft (sertraline)


Altostrata

Recommended Posts

Hi ChessieCat, and thanks.  

Cymbalta:  Currently 48.5 mg.  Previously 60 mg, 2011-Oct 2020.  

Taper Oct 11-13 (three day reduction of 30 mg relieved many Serotonin Toxicity symptoms but WD became too harsh). Oct 14- 24 (eleven day reduction of 10%, 54 mg).  Oct 25  (began second reduction of 10%, 48.5 mg; holding to stabilize and work on schedule).  

Zoloft  100 mg. 1993-2000 Stopped CT for pregnancy twice, then it pooped out.  Reinstated 2011-2020.    

Taper attempt:  Oct 17-24 (seven days at 87.5 mg was discontinued; reinstated to 100 mg). 

 

Buprenorphine: 8 mg (4 mg 2x day @ 4pm and 1am)  Atenolol: 25 mg (max 2x day; prn).  Xanax: .125 mg (max 3x day; prn; average 2x).  HRT: Transdermal weekly patch.  Melatonin OTC:  2.5 mg, sleep.  Magnesium Citrate OTC: 125 mg, dinner.

Oct-Nov 2020:  Discontinued Simvastatin 20 mg, Magnesium Glycinate, Vitamin D, and Chia Seed Extract. Growing sensitivities.

Link to post
Share on other sites
  • Replies 79
  • Created
  • Last Reply

Top Posters In This Topic

  • Altostrata

    24

  • bubbles

    13

  • LoveandLight

    7

  • Dale

    3

Top Posters In This Topic

Popular Posts

Aka Lustral, Serlift, Sertawin, Zosert, etc. Sertraline is an SSRI with a half-life of about 26 hours. It is metabolized mainly by the liver enzyme P450 CYP2B6, plus CYP 2D6 (substrate, inhibitor),

Can someone help me figure out what I need to do? I am currently taking 5 mg. zoloft and will make liquid from my tablet. I plan to dissolve the 5 mg. in water. i want to taper to 4.8 mg. I

  • Mentor
On 11/21/2020 at 8:12 PM, AJ716 said:

Just trying to put my mind at ease. 

 

Is putting a Zoloft tablet in an empty capsule alright?  They taste badly.  Is it alright if the pieces are broken before putting them into the capsule?  I'm not doing that yet but thought I might down the road. 

 

You had already reduced your Zoloft from 100mg to 90mg on 11/17/20. 

You reported severe symptoms on day 2: 11/19/20.

You associated it with this drop.

 Making alarming statements telling me that you wanted to die.

You then made this post on day 4 of your new dose of 90 mgs.

 

But by this post one would think you were still taking 100 mgs and not bad tasting pieces broken up to get to 90 mgs. You then reinstated to 100mg on 11/22/20.

 

Please update your signature line with that Zoloft change information.

We will need it for when your finally ready to start uploading your daily drug schedule and symptom notes.

It will be necessary to have a full picture to help assist you then,  Thanks so much.

 

Edited by Colonial

 Starting ds 2 (12.5 CR'S) = 25 MG PAXIL CR 1/21/15: 1 Pill + 10mg liquid (2 weeks) 2/4: 1 Pill + 9mg Lq (3 weeks) 2/25: 1 Pill + 8 mg lq (1 week) 3/4: 1 Pill + 6 mg lq (2 weeks) 3/18/15 1 Pill + 4 mg lq (2 weeks) 4/1/15 1 Pill + 3 mg lq (2 weeks) 4/14/15 1 Pill + 2 mg lq (2 weeks) 4/29/15 1Pill + 1 mg lq (16 days) 5/15/15 1 12.5 mg Pill ONLY (9 days) 5/24/15 12 mgs liquid (8 days) 6/1/15 11mg lq (12 days) 6/13/15 10 mg.  12/3/15 Drop from 8mg to 7.6 (24 days to) 12/27/15 7.2mgs  8/4/16 6.8mgs,  11/1/16 6.4mgs, 2/5/17 6 mgs  4/3/17 5.6mgs, 4/24/17 5.2mg, 6/13/17 4.8mgs, 9/20/17 4.4mgS, 11/23/17 4 mgs, 1/1/18 3.6 mgs, 2/15/18 3.2 mgs. 4/13/18 2.8mgs, 5/11/18 2.4mgs, 6/10/18 2.0 mgs, 8/4/18 1.6mgs,  9/27/18 1.2mgs, 12/24/18 0.8mg, 3/24/19 0.64 mg,(syringe change issue date?) 4/22/19 0.60 mg, 5/24/19 0.60 mg, 7/7/19 0.52 mgs, 8/4/19 0.44mgs, 11/4/19 0.36mgs, 2/1/20 0.28mgs, 3/1/20 0.24mgs (crash April 6)

 

Original Wellbutrin Dose: 6 months from 9/14 to 3/2015, 300 XL 3/15/15: Half to 150 XL ( severe symptoms started on day 12) 4/16/15: 125mg   for 20 days to: 5/6/15:   100mg  for  15 days to: 5/21/15    75mg  for  10 days to: 6/1/15:  56.25mg      13 days to: 6/13/15: 37.25mg    7 days to: 6/20/15  28.12mg   14 days to: 7/4/15  18.75mg, 7 days to: 7/11/15; RAISE BACK TO: 28.12 to 8/14/15: 18.75mg  20 days to :9/3/15 : 12.5mg, 8/4/16 9mg 1/9/17: 8.5mg 2/8/17 8mg, 3/9/17: 7.6  4/9/17  7.2  5/27/17 6.4 6/24/17 5.8, 8/1/17 5.0, 8/29/17 4.2mgs, 10/2/17 3.5mgs, 12/28/17 2.5mgs, 2/27/18 1.7mgs,  4/19/18 0.8 mgs, LAST DOSE: 6/11/18:  3 YEARS, 2 MONTHS, 27 DAYS...

Link to post
Share on other sites

Hey saviour, 

 

i'm sure one of the mods will be along soon, but since i've just seen this, i'l chime in with an opinion.

 

I think the main answer is it depends. If you do an ultra slow taper, you certainly minimise the chances of experiencing bad w/d symptoms, but to go as far as saying not experiencing any at all, i don't think so. Some people come off these drugs with little problems, whilst for others, it can be a real challenge.

 

Have a look at the tapering section of the forum, and look at the brassmonkey slide technique, it seems to be the most gentle way to taper and you can adjust it to be faster or slower.

Started Lexapro 5mg Mid March 2020

 

Increased to 10mg April 2020

Increased to 15mg June 2020

Decreased back down to 10mg July 2020

Decreased down to 5mg August 2020

Came off Completely September 2020

 

Link to post
Share on other sites
1 hour ago, mva96 said:

Hey saviour, 

 

i'm sure one of the mods will be along soon, but since i've just seen this, i'l chime in with an opinion.

 

I think the main answer is it depends. If you do an ultra slow taper, you certainly minimise the chances of experiencing bad w/d symptoms, but to go as far as saying not experiencing any at all, i don't think so. Some people come off these drugs with little problems, whilst for others, it can be a real challenge.

 

Have a look at the tapering section of the forum, and look at the brassmonkey slide technique, it seems to be the most gentle way to taper and you can adjust it to be faster or slower.

thanks ,i hope more people will see it.

sertraline 25 mg 2014 - currently taking it

 

clonazepam 1 mg 2014 to feb 2018

psychiatrist made an abrupt taper then made me go on a even worse abrupt interruption resulting in terrible withdrawal symptoms.

 

reinstating clonazepam feb 2018 (4 days after stopping taking it)

improvement in symptoms after reinstating it and begging tapering thanks to benzobuddies help.

 

begging tapering clonazepam march 2018

 

last dose clonazepam may 5 2020

terrible symptoms during tapering and after and no improvements so far

Link to post
Share on other sites
  • Administrator

@savior998, please read this topic from the beginning.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post
Share on other sites
  • Administrator

The point in gradual tapering is to minimize withdrawal symptoms while you taper and after you come off.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post
Share on other sites
1 hour ago, Altostrata said:

@savior998, please read this topic from the beginning.

thanks but i have a doubt about if can i just use tap water and nothing more?

sertraline 25 mg 2014 - currently taking it

 

clonazepam 1 mg 2014 to feb 2018

psychiatrist made an abrupt taper then made me go on a even worse abrupt interruption resulting in terrible withdrawal symptoms.

 

reinstating clonazepam feb 2018 (4 days after stopping taking it)

improvement in symptoms after reinstating it and begging tapering thanks to benzobuddies help.

 

begging tapering clonazepam march 2018

 

last dose clonazepam may 5 2020

terrible symptoms during tapering and after and no improvements so far

Link to post
Share on other sites
  • Administrator

Yes, you can use tap water. If you have doubts about it, you can use filtered water or purified water. Or, you could buy pharmacy liquid base.

 

Please read this topic from the beginning.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post
Share on other sites

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy